Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 239, NWS Tulsa, OK

June 9, 1994Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 1994, 6:21 AM CDT for Adair County, Delaware County, Oklahoma. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Jun 9, 1994, 6:21 AM CDT (11:21 UTC)
Expired
Jun 9, 1994, 7:15 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Adair County, OK, Delaware County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1847 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 091121
SVRTUL
OKC001-041-091215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
621 AM CDT THU JUN 9 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...NORTHERN ADAIR COUNTY
 
IN NORTHEAST OKLAHOMA
 
   ...EASTERN DELAWARE COUNTY
 
AT 620 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF SEVERE
THUNDERSTORMS FROM JUST EAST OF JAY TO 5 MILES NORTH OF PROCTOR. THE
STORMS WERE MOVING EAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF WINDS
UP TO 70 MPH AND DIME SIZED HAIL. WEST SILOAM SPRINGS...COLCORD...WATTS
...AND WESTVILLE ARE IN THE PATH OF THESE STORMS.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:27 AM CDT, 54 minutes earlier.

Area forecast discussion, Jun 9, 5:27 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT THU JUN 9 1994

STRMS IN NRN CNTIES HV KEPT ME BUSY MUCH OF THE MRNG. THUS HV NOT
HAD MUCH TIME TO CONSIDER MDLS. SINCE I'M RUNNING ABT AN HR BEHIND
ON PUBLIC FCST WL KEEP THIS BRIEF.

STRMS THAT FIRED NR H85 BNDRY HV BEEN SLOWLY SAGGING SWD. NOT SURE
HOW LONG THEY HOLD TOGETHER SO WL KEEP POPS IN CHC CAT FOR NOW. WLD
TTINK THAT SFC BNDRY IN SE OK WLD BCM FOCUS LATER TDY AS CAP SHLD
BE SLOWLY WEAKENING.

FLOW WL BE WEAK THRUOUT FCST PD BOTH AT SFC AND ALOFT. APRS THAT
SFC BNDRY WL REMAIN IN XTRM SRN OK THRU FRI SO WL KEEP LO POPS
THERE. ALTHO WK S/W IS PROGGED TO MV ESE ACRS KS TMRW WL KEEP POPS
OUT OF NRN ZNS THINKING THAT ATMOS WL DRY OUT AND STABLIZE SOME
THERE.

FOR TEMPS TRIED TO BLEND FWC NMBRS W/PREV FCST DUE TO TIME
CONSTRAINTS. ZNS WL FOLLOW SHORTLY AFT TAKING ONE LAST LOOK AT
THEM.

SOME NMBRS
TUL 86/65/85 421    MLC 87/67/86 432
BVO 85/62/85 521    IDB 91/70/88 443

.TUL...NONE.

In the hours before

Special weather statement, Jun 9, 2:01 AM CDT, 4 hours 20 minutes before
OKZ054-090800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT THU JUN 9 1994

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN OSAGE COUNTY...

AT 155 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM
7 MILES WEST OF SHIDLER.  THIS STORM WAS SLOWING MOVING EAST NORTHEAST
AT 10 MPH. PERSONS IN WEBB CITY AND SHIDLER CAN EXPECT A PERIOD OF HEAVY
RAIN AND GUSTY WINDS. SOME SMALL HAIL IS ALSO POSSIBLE.

OTHERh SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHWESTERN
OSAGE COUNTY. THESE SHOWERS AND THUNDERSTORMS WERE GENERALLY NORTH AND
WEST OF LINE FROM BIGHEART TO FAIRFAX.
Special weather statement, Jun 9, 2:02 AM CDT, 4 hours 19 minutes before
OKZ054-090800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT THU JUN 9 1994

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN OSAGE COUNTY...

AT 155 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM
7 MILES WEST OF SHIDLER.  THIS STORM WAS SLOWING MOVING EAST NORTHEAST
AT 10 MPH. PERSONS IN WEBB CITY AND SHIDLER CAN EXPECT A PERIOD OF HEAVY
RAIN AND GUSTY WINDS. SOME SMALL HAIL IS ALSO POSSIBLE.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHWESTERN
OSAGE COUNTY. THESE SHOWERS AND THUNDERSTORMS WERE GENERALLY NORTH AND
WEST OF LINE FROM BIGHEART TO FAIRFAX.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:49 AM CDTSevere Thunderstorm WarningTSAOsage, Washington56 min
Jun 9, 3:48 AM CDTSevere Thunderstorm WarningTSAOsage, Washington57 min
Jun 9, 3:48 AM CDTSevere Thunderstorm WarningTSANowata57 min
Jun 9, 4:07 AM CDTSevere Thunderstorm WarningTSARogers68 min
Jun 9, 4:23 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers67 min
Jun 9, 4:43 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee47 min
Jun 9, 4:43 AM CDTSevere Thunderstorm WarningTSAWashington47 min
Jun 9, 5:00 AM CDTSevere Thunderstorm WarningTSATulsa30 min
Jun 9, 5:18 AM CDTSevere Thunderstorm WarningTSADelaware57 min
Jun 9, 5:30 AM CDTSevere Thunderstorm WarningTSAMayes45 min
Jun 9, 6:00 AM CDTSevere Thunderstorm WarningTSATulsa30 min
Jun 9, 6:28 AM CDTSevere Thunderstorm WarningTSALeFlore62 min
Jun 9, 6:33 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner42 min
Jun 9, 7:11 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee49 min
Jun 9, 7:20 AM CDTSevere Thunderstorm WarningTSACherokee40 min
Jun 9, 7:24 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah66 min
Jun 9, 7:41 AM CDTSevere Thunderstorm WarningTSAAdair64 min
Jun 9, 4:04 PM CDTSevere Thunderstorm WarningTSARogers41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.